MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE FB TIB BASE SZ 5 CEM; KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 ATTUNE FB TIB BASE SZ 5 CEM; KNEE TIBIAL TRAY
Catalog Number 150670005
Medical Device Problem Codes Tear, Rip or Hole in Device Packaging (2385); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that upon opening the implant packaging, the second wrapping was deformed and when attempting to remove the last wrapping, it was impossible.Unable to use the implant.Another implant was used.Surgery was delayed 5 minutes due to the reported event.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿when opening the first packaging of the implant, it was noticed that the second packaging was in poor condition¿ the product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the blister packaging of the attune fb tib base sz 5 cem was deformed/warped.Additionally, the tyvek seals were removed.Base on the conditions of the damage of the blisters, it is reasonable to conclude that the observed condition prevents the user to properly open the tyvek seals as intended.Per a previous data review activity completed in q1 2023 related to deformed/melted blister packaging, the potential cause of the deformed/melted blister packaging, cannot be traced to manufacturing or other jnj controlled facilities through which finished goods are distributed.Once the product leaves medtech orthopaedics control, it is unknown what environmental/external factors the finished goods products are exposed to.Therefore, the suspected cause is traced to exposer to extreme temperature conditions outside of medtech orthopaedics control.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.A manufacturing record evaluation was performed for the finished device [150670005 / 4482113] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.The overall complaint was confirmed as the observed condition of the attune fb tib base sz 5 cem would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to transport/ storage, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [150670005 / 4482113] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.Device history batch: null.Device history review: a manufacturing record evaluation was performed for the finished device [150670005 / 4482113] number, and no non-conformances / manufacturing irregularities related to the malfunction were identified during manufacturing.

Brand Name
ATTUNE FB TIB BASE SZ 5 CEM
Common Device Name
KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20010846
Report Number1818910-2024-17537
Device Sequence Number4375926
Product Code JWH
UDI-Device Identifier10603295492078
UDI-Public(01)10603295492078(17)340430(10)4482113
Combination Product (Y/N)N
Initial Reporter CountryUY
PMA/510(K) Number
K170806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150670005
Device Lot Number4482113
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer08/26/2024
10/30/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date08/27/2024
10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown